Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Discomfort while urinating. Prescribed Co-amoxiclav. Loose stools. Necessary to take 7 day course?

Hi i am 33 year old male - i was feeling uneasiness while urinating few days back. Even after urinating, i felt the urge to go more. I was prescribed co-amoxiclav by my GP for 7 days. However, after taking it for 4 days, i am having loose stools and am feeling sick. Is it necessary to take the course for 7 days or 4 days is enough?
Asked On : Sun, 23 Dec 2012
Answers:  4 Views:  214
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General Surgeon 's  Response

Thank you for the query.

Usually when antibiotics therapy has been started, it should not be terminated. However in your case this antibiotic has caused side effect. You should consult your doctor again as he may have ordered another antibiotic with less side effects (amoxiciline is not the best one for utis - you may ask your doctor about Ciprofloxacine or Nitrofurantoine). Moreover, you should use some probiotics along with antibiotics so your intestines bacteria wont get eliminated.

Hope this will help.
Answered: Sun, 23 Dec 2012
I find this answer helpful
Internal Medicine Specialist Dr. Aparna Amritsagar's  Response
Thanks for writing to us.
Duration of medicines depends on whether your symptoms have gone or they still persist. If you are not having any urinary symptoms than the tablets can be stopped. If you are still having urinary infection than you need to continue with the antibiotics. Kindly consult your treating physician who will assess you clinically & decide whether there is need of antibiotics for you. He can also start some other antibiotic if you are having loose motion due to Co- amoxiclav.
Wish you good health.
Answered: Sun, 23 Dec 2012
I find this answer helpful
Nephrologist Dr. Aditya Bhabhe's  Response
Thanks for the query.
Ideally you should do a urine culture prior to starting antibiotics.
Also urine infection is rare in a young male. Thus if you have symptom again you need to see a physician who will do further tests to determine if you have some other medical issues leading to UTI.
Amoxiclav often produces diarrhoea as a side effect
So see your GP who can prescribe a different antibiotic.
Hope this helps.
Good luck.
Answered: Mon, 24 Dec 2012
I find this answer helpful
Urologist Dr. G.Srinivasan's  Response
Welcome to HCM
The course is enough.
If you continue to have symptoms, urine can be retested and different antibiotics can be started.
Best regards
Answered: Mon, 24 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor